Alabama, 2006

Tornado in Alabama, January 13, 2006

January 13, 2006 · NWS TAE · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 13, 9:30 AM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Jan 13, 9:30 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 AM EST FRI JAN 13 2006

.DISCUSSION...HAVE ALREADY UPDATED ZONES AS ALL COUNTIES WEST OF THE
APALACHICOLA RIVER HAVE BEEN PLACED IN A TORNADO WATCH UNTIL 2 PM
CST (3PM EST). THE DENSE FOG ADVISORY THAT WAS IN EFFECT HAS BEEN
ALLOWED TO EXPIRE AS ONLY ISOLATED LOCATIONS CONTINUE TO REPORT LOW
VISIBILITY. MOBILES RADAR SHOWS A SOLID LINE OF STORMS RAPIDLY
MOVING TO THE EAST. THIS LINE WILL MOVE INTO OUR WESTERNMOST ZONES
BY LATE MORNING AND SPREAD ACROSS THE CWA REACHING OUR EASTERNMOST
ZONES BY EARLY EVENING.

&&

.MARINE...WINDS AND SEAS ARE INCREASING ACROSS THE WATERS AND WILL
INCREASE TO ADVISORY CRITERIA OVER THE OFFSHORE SEGMENTS THIS
AFTERNOON.

&&

.AVIATION...LOW CIGS AND VSBY FOR THE NEXT ONE TO TWO HOURS AT TLH
AND ALONG TWEB ROUTES 112 AND 117. THEN EXPECT IFR/MVFR VSBY/CIGS AS
LINE OF +TSRA ADVANCES FROM WEST TO EAST TODAY.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

BARRY
Hazardous weather outlook, Jan 13, 9:45 AM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EST FRI JAN 13 2006

...SIGNIFICANT SEVERE WEATHER POTENTIAL ACROSS THE AREA TODAY...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-141000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
945 AM EST FRI JAN 13 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
ISOLATED STRONG TO SEVERE STORMS ARE EXPECTED TODAY AND THIS
EVENING. THE STORM PREDICTION CENTER HAS PUT MUCH OF THE REGION IN A
SLIGHT TO MODERATE RISK AREA FOR ISOLATED STRONG TO SEVERE
THUNDERSTORMS. THE MAIN THREAT WILL BE FROM AROUND NOON...THIS
AFTERNOON AND EVENING. A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA TODAY...BRINGING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS WILL BE STRONG TO SEVERE...WITH
THE MAIN THREAT BEING DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. RESIDENTS ACROSS THE REGION SHOULD MONITOR THE WEATHER
TODAY. THE FRONT AND ASSOCIATED CONVECTION WILL MOVE EAST TONIGHT.
THEN HIGH PRESSURE WILL BUILD IN WITH GUSTY WEST TO NORTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WINDS WILL REMAIN GUSTY THROUGHOUT THE DAY ON SATURDAY AND COMBINED
WITH COOLER TEMPERATURES...WILL LIKELY PRODUCE WIND CHILLS OF 25
DEGREES OR LOWER SATURDAY NIGHT. WINDS WILL DIMINISH BY SUNDAY
MORNING AND TEMPERATURES WILL ALSO BEGIN TO WARM. ANOTHER SYSTEM IS
EXPECTED TO MAKE ITS WAY INTO THE AREA ON TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY
BE REQUIRED LATER TODAY.

.RIP CURRENTS...
THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES. A RIP CURRENT IS A STRONG NARROW CURRENT
OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY
CARRY A SWIMMER INTO DEEPER WATER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

7-TREXLER

In the hours before

Special weather statement, Jan 13, 8:19 AM EST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
819 AM EST FRI JAN 13 2006

ALZ065>069-FLZ007>014-132000-
BAY FL-CALHOUN FL-COASTAL WALTON FL-COFFEE AL-DALE AL-GENEVA AL-
GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON FL-
WASHINGTON FL-
INCLUDING THE CITIES OF...ABBEVILLE...BLOUNTSTOWN...BONIFAY...
CALLAWAY...CHIPLEY...COTTONWOOD...DALEVILLE...DE FUNIAK SPRINGS...
DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FORT RUCKER...GENEVA...
HEADLAND...MARIANNA...OZARK...PANAMA CITY...PANAMA CITY BEACH...
PORT ST. JOE...SANTA ROSA BEACH AND VERNON
819 AM EST FRI JAN 13 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 17 IN
EFFECT UNTIL 3 PM EST /2 PM CST/ THIS AFTERNOON FOR THE FOLLOWING
AREAS

IN ALABAMA THIS WATCH INCLUDES 5 COUNTIES

IN SOUTHEAST ALABAMA

COFFEE                DALE                  GENEVA
HENRY                 HOUSTON

IN FLORIDA THIS WATCH INCLUDES 7 COUNTIES

IN NORTHWEST FLORIDA

BAY                   CALHOUN               GULF
HOLMES                JACKSON               WALTON
WASHINGTON

THIS INCLUDES THE CITIES OF...ABBEVILLE...BLOUNTSTOWN...BONIFAY...
CHIPLEY...DE FUNIAK SPRINGS...DOTHAN...ENTERPRISE...GENEVA...
MARIANNA...OZARK...PANAMA CITY AND PORT ST. JOE.

THIS WATCH ALSO INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

BARRY

22-BARRY
Special weather statement, Jan 13, 12:45 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EST FRI JAN 13 2006

FLZ007-008-131815-
COASTAL WALTON-INLAND WALTON-
1245 PM EST FRI JAN 13 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...

AT 1140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ENTERING WALTON COUNTY...MOVING EAST AT 50 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH AND
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS.

12-WATSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Dale

When
January 13, 1:00 PM EST to 1:01 PM EST
Where
Dale County, Level Plains Xrds
Rating
F0
Path length
1 mi
Path width
50 yd
Property damage
$500,000
Reported by
EMERGENCY MANAGER
Coordinates
31.300, -85.783

A severe thunderstorm spawned a weak tornado which heavily damaged four chicken houses. It also damaged a rental house on the northeast side of Dale County 1. Debris was strewn across a field east of Dale County 1. Power lines were down across U.S. Highway 84. Residents along Joe Bruer Road, northeast of the chicken houses, reported broken limbs. Reported by the Dale County EMA.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyThe tornado archive for Alabama, 2006Warnings in Alabama, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492612.